Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 124, NWS Boston/Norton, MA

July 1, 2008Northeastern Connecticut Planning Region, Connecticut; Hampden County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2008, 6:25 PM EDT for Northeastern Connecticut Planning Region, Connecticut; Hampden County, Worcester County, Massachusetts. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2008, 6:25 PM EDT (22:25 UTC)
Expired
Jul 1, 2008, 7:15 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 76 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:40 PM EDTHAIL 0.75Union, CT
Jul 1, 7:00 PM EDTTSTM WND DMGUnion, CTTREES DOWN AT MILE MARKER 92 ON INTERSTATE 84.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 012225
SVRBOX
CTC013-015-MAC013-027-012315-
/O.NEW.KBOX.SV.W.0124.080701T2225Z-080701T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT TUE JUL 1 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  NORTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  EXTREME SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 715 PM EDT

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR UNION...OR 8 MILES NORTHEAST OF MANSFIELD...
  AND MOVING NORTHEAST AT 18 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNION BY 630 PM EDT...
  HOLLAND BY 645 PM EDT...
  SOUTHBRIDGE AND STURBRIDGE BY 700 PM EDT...
  DUDLEY BY 710 PM EDT...
  WEBSTER BY 715 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4216 7201 4203 7180 4186 7218 4197 7228
TIME...MOT...LOC 2225Z 227DEG 15KT 4195 7216

$$
EKSTER
2 follow-up statements
000 
WWUS51 KBOX 012251
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
651 PM EDT TUE JUL 1 2008

CTC013-015-MAC013-027-012315-
/O.CON.KBOX.SV.W.0124.000000T0000Z-080701T2315Z/
TOLLAND CT-WINDHAM CT-WORCESTER MA-HAMPDEN MA-
651 PM EDT TUE JUL 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EXTREME SOUTHEASTERN HAMPDEN...SOUTH CENTRAL WORCESTER...
NORTHWESTERN WINDHAM AND NORTHEASTERN TOLLAND COUNTIES...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR UNION...OR 7 MILES NORTH OF MANSFIELD...MOVING NORTHEAST
AT 27 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNION BY 700 PM EDT...
  HOLLAND BY 710 PM EDT...
  SOUTHBRIDGE...STURBRIDGE AND 7 MILES WEST OF DUDLEY BY 715 PM
  EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4197 7228 4201 7222 4213 7205 4213 7204
      4216 7201 4207 7189 4186 7218
TIME...MOT...LOC 2251Z 220DEG 24KT 4194 7220

$$
MLE
000 
WWUS51 KBOX 012314
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
714 PM EDT TUE JUL 1 2008

CTC013-015-MAC013-027-012324-
/O.EXP.KBOX.SV.W.0124.000000T0000Z-080701T2315Z/
TOLLAND CT-WINDHAM CT-WORCESTER MA-HAMPDEN MA-
714 PM EDT TUE JUL 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
HAMPDEN...SOUTH CENTRAL WORCESTER...NORTHWESTERN WINDHAM AND
NORTHEASTERN TOLLAND COUNTIES WILL EXPIRE AT 715 PM EDT...

LAT...LON 4197 7228 4201 7222 4213 7205 4213 7204
      4216 7201 4207 7189 4186 7218
TIME...MOT...LOC 2314Z 220DEG 24KT 4206 7207

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:00 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 1, 5:00 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT TUE JUL 1 2008

.SYNOPSIS...
NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2
WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING
AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO EARLY JULY. THIS SUMMER
PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM
DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN
CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A WEAK SHORT WAVE DISTURBANCE COMBINED WITH SOME SEABREEZE
MOISTURE CONVERGENCE ALLOWED FOR SCATTERED SHOWERS AND THUNDERSTORMS
TO DEVELOP LATE TUESDAY AFTERNOON. THESE SCATTERED SHOWERS AND
THUNDERSTORMS HAVE PRODUCED SOME FREQUENT LIGHTNING...LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND SMALL HAIL. AN ISOLATED THUNDERSTORM COULD
BE SEVERE. PLEASE REFER TO THE LATEST BOSLSRBOX.

PATCHY FOG IS EXPECTED TO REDEVELOP ALONG THE SOUTHEASTERN
MASSACHUSETTS COAST TONIGHT. THE FOG COULD BECOME LOCALLY DENSE. WILL
CONTINUE TO MONITOR TRENDS THIS EVENING AS A DENSE FOG ADVISORY MAY BE
REQUIRED FOR A PORTION OF THAT REGION OVERNIGHT. A FEW SHOWERS COULD
ALSO GRAZE OUTER CAPE COD AND NANTUCKET WITH THE DEVELOPMENT OF A
SOUTHERLY LOW LEVEL JET OFFSHORE...THE WEST SIDE OF THE THETA-E
RIDGE AXIS AND THE AREA WILL RESIDE UNDENEATH AN AREA OF FAVORABLE
UPPER LEVEL DIVERGENCE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...THE UPPER LEVEL TROUGH FINALLY SWINGS THROUGH THE FORECAST
AREA BY 00Z THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS EASTERN CONNECTICUT...RHODE ISLAND AND EASTERN
MASSACHUSETTS WEDNESDAY AFTERNOON. SURFACE BASED CAPES RISE TO
1000-1500 J/KG. WIND FIELDS REMAIN FAIRLY STRONG AT OR ABOVE 500
MILLIBARS WITH THE UPPER LEVEL JET LOCATED OVERHEAD. WILL NEED TO
MONITOR THE POTENTIAL FOR ANY ISOLATED SEVERE THUNDERSTORMS ONCE
AGAIN...BUT FOR NOW HAVE NOT INCLUDED ANY ENHANCED WORDING. WILL INCLUDE
A MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

OTHERWISE A PARTLY SUNNY...WARM AND HUMID DAY CAN BE EXPECTED ACROSS
THE EAST...WITH MOSTLY SUNNY SKIES AND LOWERING HUMIDITY LEVELS EXPECTED
ACROSS THE WEST. 850 MILLIBAR TEMPERATURES AROUND +13 TO +14 CELSIUS WITH
BOUNDARY LAYER MIXING UP TO THAT LEVEL WOULD YIELD HIGHS IN THE MID 80S.

WEDNESDAY NIGHT...ANY EVENING CONVECTION WILL DIMINISH WITH THE
LOSSOF DAYTIME HEATING. OTHERWISE A MAINLY CLEAR AND MILD NIGHT
EXPECTED. SOME FOG PATCHES WILL BE POSSIBLE ACROSS THE VALLEYS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS CONTINUE TO ADVERTISE THE APPROACH OF A VIGOROUS COLD FRONT
FOR THURSDAY. ECMWF REMAINS A BIT FASTER THAN THE GFS.
OVERALL...LOOKING AT A GOOD CHANCE OF SHOWERS AND TSTMS DURING THE
AFTERNOON ON THURS...MAINLY ACROSS THE NORTHWESTERN HALF OF THE CWA.
HAVE HIGH CHANCE/LOW LIKELY POPS LATE THURS AFTN INTO THURS NITE FOR
THIS AREA. GIVEN THE KINEMATIC AND THERMODYNAMIC PROFILES THAT ARE
PRESENTLY MODELED...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THURS
AFTN AND EVENING...WITH THE BEST CHANCES TO THE WEST OF I-495 AND NORTH
OF I-84. CONTINUED HIGH CHANCES FOR SHOWERS AND TSTMS FOR MUCH OF THE
AREA FOR THURS NIGHT.

THE 4TH OF JULY FORECAST REMAINS A BIT UNCERTAIN. ECMWF REMAINS DRY
BUT THE GFS HAS AT LEAST SCT SHOWERS/TSTMS MUCH OF THE DAY. THE
OUTCOME WILL HINGE ON THE EVENTUAL POSITION OF THE SAGGING FRONT AND
THE TIMING OF ANY SHORT WAVES THAT TRAVEL ALONG IT. FOR NOW...NOT
REALLY CONFIDENT ON POPS...AND BELIEVE THAT LOW CHANCES ARE WARRANTED
AT THIS TIME.

AFTER THE 4TH....THE FORECAST REMAINS UNCERTAIN BUT WE DO BELIEVE
THAT CHANCES OF RAIN WILL BE QUITE GOOD SOMETIME BETWEEN SATURDAY AND
MONDAY NIGHT. NOT A WASHOUT...BUT FEEL POTENTIAL IS THERE FOR
LOCALIZED 1-3 INCH AMOUNTS SOMEWHERE...PERHAPS SAT OR SAT NITE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AREAS OF MVFR AND LOCAL IFR CIGS WILL PERSIST THIS AFTERNOON OVER
CAPE/ISLANDS ESPECIALLY ACK...OTHERWISE MAINLY VFR THROUGH THE
AFTERNOON. WIDELY SCT SHRA/TSRA MAY BRING BRIEF MVFR CONDITIONS TO
MAINLY INTERIOR TERMINALS. LOCAL SEABREEZES WILL CONTINUE AT COASTAL
LOCATIONS WITH WINDS SHIFTING TO S AT BOS 21-22Z.

TONIGHT...MVFR/IFR CIGS/VSBYS LIKELY EXPAND ACROSS IMMEDIATE S COAST
AFT 03Z BUT ONGOING AT ACK. LOCAL MVFR FOG POSSIBLE INTERIOR
TERMINALS LATE TONIGHT...OTHERWISE VFR.

WEDNESDAY...EARLY MORNING MVFR/IFR ALONG S COAST...OTHERWISE VFR.

WEDNESDAY NIGHT...VFR. LOCAL MVFR/IFR IN FOG PATCHES ACROSS THE VALLEYS.

OUTLOOK THURSDAY THROUGH SUNDAY...

THURSDAY AND FRIDAY...THERE PROBABLY WILL BE A PERIOD OF MVFR/IFR
CONDITIONS AS A COLD FRONT APPROACHES LATE THURSDAY AND INTO FRIDAY
BRINGING THE CHANCE OF MORE SCATTERED SHOWERS/THUNDERSTORMS. SVR
TSTMS MAY IMPACT AIR TRAVEL FOR SEVERAL HOURS LATE THU AFTN.

SATURDAY INTO SUNDAY...VFR LIKELY BUT A CHANCE OF IFR CONDITIONS
EXISTS DEPENDING ON FRONTAL PLACEMENT AND ASSOCIATED SHOWERS AND
TSTMS.

THERE MAY ALSO BE LOWER CONDITIONS IN AREAS OF FOG AND STRATUS
THROUGH THE PERIOD...MAINLY AT NIGHT INTO THE EARLY MORNING HOURS
EACH DAY.

&&

.MARINE...
A HIGH SURF ADVISORY HAS BEEN EXPANDED WEST TO INCLUDE SOUTHERN
BRISTOL...SOUTHERN PLYMOUTH AND NEWPORT COUNTIES GIVEN RECENT BEACH
REPORTS OF MODERATE TO STRONG RIP CURRENTS.

DUE TO CONTINUED S-SW SWELLS IN THE 5-7 FOOT RANGE...HAVE EXTENDED
THE SMALL CRAFT THROUGH TONIGHT ACROSS THE NEARBY SOUTHERN SOUNDS
AND INTO WED ACROSS THE OUTER WATERS. SEAS WILL SLOWLY SUBSIDE
TONIGHT.

AREAS OF FOG EXPECTED TO REDEVELOP TONIGHT ACROSS THE SOUTHEASTERN
COASTAL WATERS TONIGHT WHICH WILL REDUCE VISIBILITIES BELOW ONE MILE.

OUTLOOK...THURSDAY THROUGH SUNDAY...

SMALL CRAFT CONDITIONS LOOK LIKE A GOOD BET THURSDAY THROUGH FRIDAY
NIGHT AHEAD OF AN APPROACHING COLD FRONT. THE GRADIENT GETS PRETTY
TIGHT SO BUILDING SEAS ON SUSTAINED 15KT G25 WINDS LIKELY. SEAS WILL
SUBSIDE SAT AND RELATIVELY TRANQUIL CONDITIONS ARE EXPECTED ON SUNDAY
ALTHOUGH THERE WILL BE A RISK OF SHOWERS AND TSTMS ON THE WATERS
DURING THE PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MAZ020-021-
     023-024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR RIZ007.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT
     WEDNESDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT
     WEDNESDAY FOR ANZ254-255.

&&

SYNOPSIS...DRAG/EKSTER
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...EKSTER
AVIATION...KJC/EKSTER/STRAUSS
MARINE...EKSTER/STRAUSS
Hazardous weather outlook, Jul 1, 5:10 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT TUE JUL 1 2008

CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>006-022115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-
510 PM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS THIS EVENING WILL DIMINISH. ONE OF TWO STORMS
ACROSS INTERIOR MASSACHUSETTS COULD BRING SMALL HAIL...GUSTY WINDS
HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN EASTERN
MASSACHUSETTS AND RHODE ISLAND.

THUNDERSTORMS ARE MUCH MORE LIKELY LATE THURSDAY OR THURSDAY EVENING
AND SEVERAL MAY PRODUCE DAMAGING WIND OR LARGE HAIL IN THE INTERIOR.

THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF
PERIODS WHEN THUNDERSTORMS SHOULD OCCUR BUT TIMING IS HIGHLY
UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-022115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
510 PM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PATCHY FOG REDEVELOPING TONIGHT COULD BECOME LOCALLY DENSE ACROSS THE
SOUTHERN COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIMES BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY
ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-022115-
BLOCK ISLAND RI-
510 PM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED.

PATCHY FOG MAY BECOME LOCALLY DENSE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH
WEDNESDAY AND ESPECIALLY THURSDAY.

AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-021-023-024-RIZ007-022115-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA-
NEWPORT RI-
510 PM EDT TUE JUL 1 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH SURF ADVISORY.

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED.

PATCHY FOG MAY BECOME LOCALLY DENSE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH
WEDNESDAY AND ESPECIALLY THURSDAY.

AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 4:26 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT TUE JUL 1 2008

MAZ004-005-012-026-012100-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-SOUTHERN WORCESTER MA-
426 PM EDT TUE JUL 1 2008

AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER HUDSON...OR ABOUT 9 MILES NORTHWEST OF
FRAMINGHAM...MOVING NORTHEAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...STOW BY 440 PM EDT...ACTON AND
BOXBOROUGH BY 450 PM EDT...LITTLETON AND 6 MILES SOUTH OF WESTFORD BY
500 PM EDT.

KJC
Special weather statement, Jul 1, 4:45 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT TUE JUL 1 2008

MAZ005-026-NHZ012-015-012130-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
445 PM EDT TUE JUL 1 2008

AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTHWEST OF DUNSTABLE...OR ABOUT 7 MILES
SOUTH OF NASHUA...MOVING NORTHEAST AT 14 MPH.

THE THUNDERSTORM WILL BE NEAR...DUNSTABLE BY 450 PM EDT...TYNGSBORO
AND HOLLIS BY 500 PM EDT...NASHUA BY 510 PM EDT...HUDSON BY 520 PM
EDT...LITCHFIELD AND 6 MILES SOUTHEAST OF MERRIMACK BY 530 PM EDT.

KJC
Local storm report, Jul 1, 5:29 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT TUE JUL 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/01/2008                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON STANDISH RD

0229 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/01/2008                   TOLLAND            CT   AMATEUR RADIO

            LARGE LIMB AND WIRES DOWN ON VILLAGE ST

0425 PM     HAIL             BERNARDSTON             42.67N 72.55W
07/01/2008  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0425 PM     HAIL             NORTHFIELD              42.71N 72.44W
07/01/2008  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0440 PM     TSTM WND DMG     HINSDALE                42.79N 72.49W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN IN INDIAN ACRES

0443 PM     TSTM WND DMG     HINSDALE                42.79N 72.49W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON TRAILER AS WELL AS A CAR.

0448 PM     TSTM WND DMG     CHESTERFIELD            42.88N 72.47W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON A CAR

0459 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN ON EXTENSION STREET

0500 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   BROADCAST MEDIA

            TREE DOWN ON ROUTE 4 AND HUCKLEBERRY ROAD

0500 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN IN THE UNIONVILLE SECTION OF FARMINGTON

&&
Special weather statement, Jul 1, 5:29 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT TUE JUL 1 2008

MAZ007-014>016-012215-
EASTERN ESSEX MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK
MA-
529 PM EDT TUE JUL 1 2008

AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER BOSTON...MOVING NORTHEAST AT 18 MPH.

THE THUNDERSTORM WILL BE NEAR...EAST BOSTON AND CHELSEA BY 540 PM
EDT...WINTHROP AND REVERE BY 550 PM EDT...NAHANT AND LYNN BY 600 PM
EDT...SWAMPSCOTT AND 6 MILES SOUTHEAST OF PEABODY BY 610 PM EDT...
MARBLEHEAD BY 620 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jul 1, 5:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
557 PM EDT TUE JUL 1 2008

MAZ006-007-012230-
EASTERN ESSEX MA-WESTERN ESSEX MA-
557 PM EDT TUE JUL 1 2008

AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER BEVERLY...MOVING NORTHEAST AT 27 MPH.

THE THUNDERSTORM WILL BE NEAR...ESSEX AND IPSWICH BY 610 PM EDT...8
MILES NORTHWEST OF ROCKPORT BY 620 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jul 1, 6:07 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT TUE JUL 1 2008

CTZ002-012245-
HARTFORD CT-
607 PM EDT TUE JUL 1 2008

AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTHEAST OF SOUTHINGTON...OR ABOUT 5
MILES SOUTHWEST OF NEW BRITAIN...MOVING NORTHEAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...NEWINGTON AND NEW BRITAIN BY 620 PM
EDT...WETHERSFIELD AND ROCKY HILL BY 630 PM EDT...EAST HARTFORD AND
GLASTONBURY BY 640 PM EDT...MANCHESTER AND SOUTH WINDSOR BY 650 PM
EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:29 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region46 min
Jul 1, 3:04 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region41 min
Jul 1, 4:42 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region33 min
Jul 1, 6:49 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region26 min
Jul 1, 3:04 AM EDTDense Fog AdvisoryBOXNantucket5 hr
Jul 1, 4:51 AM EDTHigh Surf AdvisoryBOXBristol, Dukes, Nantucket, Plymouth17 hr
Jul 1, 7:02 AM EDTMarine Weather StatementBOX3 hr
Jul 1, 12:16 PM EDTSpecial Marine WarningBOX29 min
Jul 1, 4:09 PM EDTSevere Thunderstorm WarningBOXFranklin39 min
Jul 1, 5:34 PM EDTSpecial Marine WarningBOX41 min
Jul 1, 5:38 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk23 min
Jul 1, 6:01 PM EDTSevere Thunderstorm WarningBOXEssex26 min
Jul 1, 6:04 PM EDTSpecial Marine WarningBOX41 min
Jul 1, 7:24 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester26 min
Jul 1, 7:44 PM EDTAreal Flood AdvisoryBOXWorcester67 min
Jul 1, 7:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.